Jump to content

Flurazepam user for 10 years, 4 days cold turkey, really sick need advice


[sl...]

Recommended Posts

Been on Flurzapam for over 10 years not knowing I was addicted. Tried to go cold turkey 4 days ago and extremely sick today. Need help and advice.
Link to comment
Share on other sites

Hello sleeplessinny,

 

Hello and welcome to Benzo Buddies.  I am not familiar with Flurzapam except that it is a benzodiazepine derivative.  However, cold turkey can be very dangerous and can lead to seizures.  Do you have a doctor you can talk to about this?  What are your symptoms?

 

You are so new off it might be best to reinstate and do a slow taper to make it easier on your system.

 

Please let us know the details of your usage such as dose and frequency but I would strongly suggest getting help if your symptoms are really severe.

 

pianogirl

Link to comment
Share on other sites

I have been taking dalmane (flurazepam) for over 10 years because of a terrible sleep disorder. I recently started having all kinds of wierd symptoms and it wasn't helping me sleep so I increased with doctors permission to 30 mg per night. The last two months have gradually gotten worse to where I was only sleeping 1-2 hours a night then I went 3 days with zero sleep and ended up in the hospital last week with exhaustion. They then gave me serequil. When I got home and researched it I said "why the heck did he give me that,I am not mental, just can't sleep" I read about it and decided no way I wasn't going to take it. Another thing is I am 51 years old and last year was diagnosed with Early Onset Alzheimers so we thought that these were just symptoms of EOAD gettign worse. So after getting home from hospital and being frustrated because I still couldn't sleep I started researching dalmane and found out that it was a benzoidiazepine and never should have been used for long term. I am now addicted (unknowingly) and I have been experiencing Benz withdrawal syndrome. I decided to just stop taking it cold turkey and informed my doctor via email that I was doing this. I have been feeling wierder and sicker for the last 4 days and woke us this morning really bad off and realized I was going through withdrawal after looking it up. I have experienced insomnia, phobias, cognitive impairment, nightmares, sensory stimuli, muscle pain, joint pain, blurred vision, itchy skin, intestinal problems, fatigue, stomach pain, electric shock sensatios, numbness tingling in mylegs, inner vibrations, muscle twitching metal taste, heart palpitations, dissiness, breathlessness, tinnitus, headaches, shaking and tremors.  I called the doctors office sobbing and she said yes I was going through withdrawal and that I shouldn't have gone cold turkey even though I told them I was. So they told me to take another pill and take one every other day and call them in two weeks to see how I was. AFter reading all the posts here I am so scared and don't know where to turn. My doctor obviously doesn't have a clue and I want this to be over in a few days by going cold turkey but everyone advises against it and it sounds like I will have problems for months.  I am so upset and confused and praying someone on this site can help me. I am so thankful I found it. I did send an email to a local drug addiction group to see if they can help. Any insight would help, Please, i am desperate. What do I do, how long will this take, etc. Also now we are not even sure that I have EOAD, it may be from years of use of dalmane.
Link to comment
Share on other sites

Hello sleeplessinny,

 

You are having all the classic withdrawal symptoms and I think it is wise for you to reinstate and do a very slow taper.  Here is a link to the Ashton Manual, there is a lot of good information there.  I even took it to my doctor when we were working on my tapering schedule.

 

http://www.benzo.org.uk/manual/

 

Unfortunately a lot of doctors really don't know how bad the withdrawal process can be and how bad the symptoms can be if you taper too fast.  I believe taking it every other day is way too fast of a taper.

 

You may not have problems for months but you may need to taper for months. Its best to take it slow and steady.  If I were you I would stabalize now and then start a reasonable taper.

 

You can find more information also on the various taper boards.

 

We are here to help you, just know you are not alone in this.

 

pianogirl  :smitten: 

Link to comment
Share on other sites

OK this has helped a lot. My husband is reading about tapering and going to help me through this. I am determined to do it now that I know how serious this is. I can't believe I have been taking this all these years and had no clue this could happen to me. We have decided not to go on my doctors advise because after reading other articles and ones on this site we know that we must go slower. We are hoping to do this over the next 3-4 weeks. I am very impatient. Not sure how to get through how crappy I feel. I have one teenager still at home and I have a feeling the next few weeks are going to be rough. I am nervous reading all these stories about how long it takes people to get off these meds and feel normal again. Thanks for the link to the tapering.
Link to comment
Share on other sites

Hey sleepless and welcome to the club that none of us want to be members of!

 

Great that you have found your way here, and good that you have some support at home to help you get a plan in place for coming off at a pace that allows your brain and nervous system to recover its own ability to function without the drugs.

 

When I first started learning about benzos all I wanted was to get off as quickly as possible, I didn't realize that it was going to take a while, I just thought it was getting the drugs out of my system.  Accepting that it was going to be a long slow careful process has helped me a lot. 

 

It can be scary, but there is good information and techniques to help you through.  I've found keeping a progress log on here useful.  I'm now getting to the end of my taper, after over 10 years of Lorazepam use for insomnia.  It does get better - in all kinds of ways.

 

keep us posted on how you are doing - and I hope you think hard about reinstating, stabilizing, then starting a slow slow taper.

 

Its also good to know here that all of us have opinions, based on our experience, but you have to read a bit and figure out the best way that makes sense for you

poppins

Link to comment
Share on other sites

Hi sleepless,

I'm glad you found your way here, it's a real lifeline for those of us who are going through it like you are.  Our doctors are well-intentioned but they are mostly under-educated about benzo use and withdrawal.

 

Yes, certainly your symptoms sound like sudden withdrawal and the advice to reinstate to your former dose, stabilize and then taper slowly is the best advice.  When you're stable, cutting your dose by 5% to 10% every two weeks is recommended as the best way to go to avoid the residual long drawn out withdrawal you've been reading about.  Ashton's manual will talk more about that.

 

Two or three weeks probably isn't going to be a reasonable expectation to finish your taper...wish that it was so!!  You can try it but then you are risking a protracted withdrawal.

 

Keep posting!  We're all in this journey together... :mybuddy:

 

Challis :smitten:

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...